Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 21, 2014, 4:52 PM MDT for Banner County, Cheyenne County, Kimball County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 4:52 PM MDT (22:52 UTC)
- Expired
- Jun 21, 2014, 5:37 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:10 PM MDT | HAIL 0.5 | Dix, NE | 0.70 INCH OF RAIN IN 35 MIN. HAIL WAS DIME TO MARBLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:56 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS55 KCYS 212252
SVRCYS
NEC007-033-105-220000-
/O.NEW.KCYS.SV.W.0066.140621T2252Z-140622T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
EASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 600 PM MDT
* AT 447 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
KIMBALL AIRPORT...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DIX AROUND 525 PM MDT.
POTTER AROUND 545 PM MDT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILEPOSTS 22 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4111 10372 4147 10347 4108 10315 4100 10335
4099 10362
TIME...MOT...LOC 2253Z 228DEG 16KT 4110 10359
HAIL...1.00IN
WIND...60MPH
$$
RUBIN3 follow-up statements
904
WWUS55 KCYS 212304
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT SAT JUN 21 2014
NEC007-033-105-220000-
/O.CON.KCYS.SV.W.0066.000000T0000Z-140622T0000Z/
BANNER NE-CHEYENNE NE-KIMBALL NE-
504 PM MDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KIMBALL...SOUTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER COUNTIES
UNTIL 600 PM MDT...
AT 502 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
KIMBALL AIRPORT...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DIX AROUND 510 PM MDT.
POTTER AROUND 530 PM MDT.
CROSSING INTERSTATE 80 NEAR DIX THROUGH 530 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4111 10372 4147 10347 4108 10315 4100 10335
4099 10362
TIME...MOT...LOC 2303Z 228DEG 16KT 4116 10355
HAIL...1.00IN
WIND...60MPH
$$
RUBIN179
WWUS55 KCYS 212323
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SAT JUN 21 2014
NEC007-033-105-220000-
/O.CON.KCYS.SV.W.0066.000000T0000Z-140622T0000Z/
BANNER NE-CHEYENNE NE-KIMBALL NE-
523 PM MDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIMBALL...WEST CENTRAL CHEYENNE AND SOUTHEASTERN BANNER COUNTIES
UNTIL 600 PM MDT...
AT 521 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DIX...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
POTTER AROUND 540 PM MDT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILEPOSTS 28 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4112 10343 4127 10361 4147 10347 4118 10323
TIME...MOT...LOC 2323Z 230DEG 16KT 4122 10344
HAIL...1.00IN
WIND...60MPH
$$
RUBIN236 WWUS55 KCYS 212337 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 537 PM MDT SAT JUN 21 2014 NEC007-033-105-212347- /O.CAN.KCYS.SV.W.0066.000000T0000Z-140622T0000Z/ BANNER NE-CHEYENNE NE-KIMBALL NE- 537 PM MDT SAT JUN 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL...WEST CENTRAL CHEYENNE AND SOUTHEASTERN BANNER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT. LAT...LON 4112 10343 4127 10361 4147 10347 4118 10323 TIME...MOT...LOC 2337Z 230DEG 16KT 4126 10338 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:07 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 21, 3:07 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 307 PM MDT SAT JUN 21 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 307 PM MDT SAT JUN 21 2014 STORMS HAVE DEVELOPED EARLY THIS AFTN OVER GOSHEN COUNTY AND HAVE MOVED INTO THE CENTRAL AND NORTHERN PANHANDLE. THEY HAVE STRUGGLED TO BECOME DISCRETE SO FAR DUE TO THE MARGINAL DEEP LAYER SHEAR (25-30 KTS) AND HAVE FORMED INTO LINES/CLUSTERS. SPC MESOANALYSIS SHOWS GOOD INSTABILITY WITH MLCAPES OF 1500-2000 J/KG OVER THE PANHANDLE. BELIEVE THAT THE MAIN SVR THREAT DURING THE AFTN WILL BE DAMAGING WINDS WITH THE HIGH LCLS AND DEEP BOUNDARY LAYER OVER THE PANHANDLE. LARGE HAIL IS LESS OF THE THREAT WITH THE MARGINAL DEEP LAYER SHEAR...HOWEVER MARGINALLY SVR HAIL WILL BE POSSIBLE. A SEVERE THUNDERSTORM WATCH WAS ISSUED FOR ALL OF THE NEBRASKA PANHANDLE THROUGH 03Z. ALL OF THIS STORM ACTIVITY IS OCCURING AHEAD OF A SHORTWAVE THAT IS CURRENTLY LOCATED OVER WESTERN COLORADO. THE HRRR MODEL SHOWS MOST STORMS PUSHING EAST OUT OF THE CWA BY AROUND 00Z. COLD FRONT BEHIND THE SHORTWAVE WILL PUSH ACROSS THE PLAINS LATE TONIGHT AND SUNDAY MORNING. WINDS ARE STILL NORTHERLY AT 18Z SUN AND THEN BECOME MORE NORTHEASTERLY DURING THE AFTN. MODELS HAVE DECREASED INSTABILITY A BIT OVER YESTERDAYS RUN WITH LI VALUES OF AROUND -3C IN LARAMIE/PLATTE COUNTIES AND EXTENDING EASTWARD ALONG THE COLORADO BORDER. STORMS SHOULD DEVELOP BY AFTN IN THE CONVERGENCE ALONG THE SOUTHERN LARAMIE RANGE...HOWEVER DO NOT BELIEVE THEY WILL BECOME SVR AS THEY PUSH EASTWARD. STORM COVERAGE WILL BE MORE LIMITED OVER THE PANHANDLE AS THE AIRMASS IS MORE STABLE POST FRONTAL. TEMPS WILL BE 10-15 DEGREES COOLER ON SUNDAY. FOR MONDAY SFC WINDS BECOME MORE SOUTHEASTERLY AND AIRMASS IS MORE UNSTABLE THAN SUNDAY IN AREAS NEAR THE COLORADO BORDER. THIS IS THE DAY AFTER THE FROPA...WHICH OFTEN TIMES LEADS TO A GREATER SVR THREAT. NORTHWESTERLY FLOW ALOFT IS STRONG ENOUGH...COMBINED WITH THE SOUTHEAST LLVL FLOW...TO PRODUCE 40-45 KTS OF DEEP LAYER SHEAR SO THERE WILL LIKELY BE SOME SVR POTENTIAL ON MONDAY IN AREAS ALONG INTERSTATE 80. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 307 PM MDT SAT JUN 21 2014 THE ACTIVE PATTERN WILL CONTINUE INTO NEXT WEEK AS ZONAL FLOW BECOMES MORE SOUTHWESTERLY BY THE END OF THE WEEK. BOTH THE GFS AND EURO SOLUTIONS CONTINUE TO ADVERTISE DAILY CHANCES OF AFTERNOON AND EVENING CONVECTION AS SOUTHEASTERLY LLVL RETURN FLOW PERSISTS ALL WEEK. THIS WILL RESULT IN PERSISTENT THETA-E RIDGING OVER MUCH OF THE CWFA THROUGH THE ENTIRE WEEK. TUESDAY WILL BE THE SECOND DAY POST-FRONTAL...WHICH WHEN COMBINED WITH 0-6KM SHEAR OF 40-50 KNOTS SHOULD SET THE STAGE FOR AN ACTIVE SEVERE WEATHER DAY. THE GREATEST THREAT WILL BE EAST OF THE LARAMIE RANGE. PROGD SBCAPES WILL FLARE TO BETWEEN 2000-3000 J/KG FOR WED AND THU...WHICH SHOULD BE MORE THAN ENOUGH TO COMPENSATE FOR SOMEWHAT LIGHTER VALUES OF DEEP LAYER SHEAR. WOULD EXPECT SEVERE POTENTIAL TO CONTINUE FOR BOTH WED AND THU MAINLY EAST OF THE LARAMIE RANGE AS WELL. TROUGH WILL SWING THROUGH ON FRIDAY...DRAGGING A PACIFIC FRONT THRU THE AREA WHICH WILL EFFECTIVELY SHUNT BEST INSTABILITY EAST OVER CENTRAL NEBRASKA FOR BOTH FRIDAY AND SATURDAY. AS A RESULT...EXPECT THUNDERSTORM CHANCES TO TURN MORE ISOLATED EARLY NEXT WEEKEND. TEMPERATURES WILL BE SEASONALLY PERSISTENT THROUGH THE PERIOD WITH 70S ON TUESDAY WARMING INTO THE 80S AT LOWER ELEVATIONS FOR THE REMAINDER OF THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1148 AM MDT SAT JUN 21 2014 MAIN CONCERN FOR THIS FORECAST CYCLE IS THE THUNDERSTORM POTENTIAL THIS AFTERNOON AND EVENING. THE KCYS RADAR IS ALREADY STARTING TO LIGHT UP WITH SHOWERS AND THUNDERSTORMS DEVELOPING BETWEEN KCYS AND KDGW. FOR NOW...HAVE KEPT VCTS IN THE TAFS GIVEN THE UNCERTAINTY IN TIMING AND PRECISE LOCATION. WILL CONTINUE TO MONTIOR THUNDERSTORM TRENDS THRU THE REST OF THE AFTERNOON MAINLY FOR AIRFIELDS TO THE EAST OF THE LARAMIE RANGE. CONVECTION WILL DISSIPATE BY AROUND SUNSET AS THE THUNDERSTORMS PUSH EAST TOWARDS CENTRAL NEBRASKA. A COLD FRONTAL WILL PUSH SOUTH THROUGH THE AREA TONIGHT...SO EXPECT WINDS TO TURN NORTHERLY ALONG WITH POTENTIALLY A PERIOD OF MVFR CIGS AT KCDR/KAIA. NORTHERLY WINDS WILL TURN GUSTY LATE SUNDAY MORNING WITH ANOTHER ROUND OF AFTERNOON THUNDERSTORMS EXPECTED JUST BEYOND THIS TAF CYCLE FOR SUNDAY. && .FIRE WEATHER... ISSUED AT 307 PM MDT SAT JUN 21 2014 MINIMAL FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. MINIMUM RELATIVE HUMIDITY VALUES WILL BE AROUND 15 PERCENT THIS AFTERNOON FOR AREAS TO THE WEST OF THE LARAMIE RANGE. WEST WINDS WILL GUST TO 20-25 MPH THROUGH EARLY EVENING. SINCE FUELS ARE STILL GREEN ENOUGH TO NOT SUPPORT FIRE GROWTH...NO CRITICAL FIRE WEATHER THREAT IS EXPECTED. COOLER TEMPERATURES ON SUNDAY THROUGH EARLY NEXT WEEK WILL CAUSE AFTERNOON HUMIDITY VALUES TO INCREASE TO THE 20-30 PERCENT RANGE FOR AREAS TO THE WEST OF THE LARAMIE RANGE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK...WITH COVERAGE HIGHEST TO THE EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FINCH LONG TERM...HAHN AVIATION...HAHN FIRE WEATHER...FINCH
Hazardous weather outlook, Jun 21, 2:25 PM MDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT SAT JUN 21 2014 WYZ101>119-221700- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 225 PM MDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON AND EVENING...MAINLY TO THE EAST OF THE LARAMIE RANGE. THE POTENTIAL FOR SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS ON SUNDAY...WITH A FEW STRONGER THUNDERSTORMS POSSIBLE. HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THURSDAY OF THIS WEEK MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-221700- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 225 PM MDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THE AFTERNOON ACROSS THE PANHANDLE AND GRADUALLY MOVE EAST THROUGH THE EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...BUT LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING FROM SUNDAY INTO THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH 9 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 21, 2:44 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT SAT JUN 21 2014 WYZ117>119-212115- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 244 PM MDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 315 PM MDT... AT 242 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ARCHER EXIT AROUND 300 PM MDT. HILLSDALE AROUND 315 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 364 AND 385. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4140 10453 4118 10430 4101 10476 4110 10481 TIME...MOT...LOC 2044Z 228DEG 16KT 4110 10471 RUBIN
Special weather statement, Jun 21, 2:47 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT SAT JUN 21 2014 NEZ002-212130- DAWES NE- 247 PM MDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWES COUNTY UNTIL 330 PM MDT... AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CRAWFORD...OR 22 MILES SOUTHWEST OF CHADRON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WHITNEY AROUND 310 PM MDT. CHADRON CAMPGROUND AROUND 315 PM MDT. CHADRON AIRPORT AROUND 325 PM MDT. CHADRON AROUND 330 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4296 10324 4275 10283 4248 10324 4259 10344 TIME...MOT...LOC 2047Z 214DEG 23KT 4261 10327 RUBIN
Local storm report, Jun 21, 2:50 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL GERING 41.83N 103.67W
06/21/2014 E0.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, Jun 21, 2:50 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT SAT JUN 21 2014 NEZ003-019-021-096-212130- BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE- 250 PM MDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SIOUX... EASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND EXTREME SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 330 PM MDT... AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GERING...OR 6 MILES SOUTH OF SCOTTSBLUFF... MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... TERRYTOWN AND SCOTTSBLUFF AROUND 300 PM MDT. WESTERN NEBRASKA REGIONAL AIRPORT AROUND 310 PM MDT. MELBETA AROUND 315 PM MDT. MINATARE AROUND 320 PM MDT. LAKE MINATARE CAMPGROUND AND LAKE MINATARE AROUND 325 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4204 10337 4175 10324 4171 10373 4182 10377 TIME...MOT...LOC 2051Z 250DEG 18KT 4178 10369 RUBIN
Special weather statement, Jun 21, 3:01 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 301 PM MDT SAT JUN 21 2014 WYZ108-118-119-212145- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY- 301 PM MDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 345 PM MDT... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MERIDEN REST AREA TO ARCHER EXIT...AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... MERIDEN REST AREA AROUND 310 PM MDT. GUN BARREL AROUND 315 PM MDT. HILLSDALE AROUND 320 PM MDT. BURNS AROUND 335 PM MDT. CARPENTER AROUND 345 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 365 AND 390. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4163 10407 4103 10433 4112 10477 4157 10448 TIME...MOT...LOC 2101Z 278DEG 18KT 4155 10437 4111 10467 RUBIN
Special weather statement, Jun 21, 4:41 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT SAT JUN 21 2014
NEZ054-055-212345-
CHEYENNE NE-KIMBALL NE-
441 PM MDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 545 PM MDT...
AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF KIMBALL AIRPORT...OR 13 MILES
SOUTH OF KIMBALL...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
POTTER AROUND 540 PM MDT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 23 AND
41.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4100 10376 4109 10384 4137 10339 4104 10314
4099 10358
TIME...MOT...LOC 2241Z 240DEG 18KT 4106 10363
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:46 PM MDT | Special Weather Statement | CYS | Dawes | 44 min |
| Jun 21, 1:57 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 48 min |
| Jun 21, 2:18 PM MDT | Special Weather Statement | CYS | Dawes | 42 min |
| Jun 21, 2:24 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 36 min |
| Jun 21, 2:47 PM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Jun 21, 2:50 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 40 min |
| Jun 21, 4:41 PM MDT | Special Weather Statement | CYS | Kimball | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.